Osaka Journal of Mathematics

On some properties of Galois groups of unramified extensions

Mamoru Asada

Full-text: Open access

Abstract

Let $k$ be an algebraic number field of finite degree and $k_{\infty}$ be the maximal cyclotomic extension of $k$. Let $\tilde{L}_{k}$ and $L_{k}$ be the maximal unramified Galois extension and the maximal unramified abelian extension of $k_{\infty}$ respectively. We shall give some remarks on the Galois groups $\mathrm{Gal}(\tilde{L}_{k}/k_{\infty})$, $\mathrm{Gal}(L_{k}/k_{\infty})$ and $\mathrm{Gal}(\tilde{L}_{k}/k)$. One of the remarks is concerned with non-solvable quotients of $\mathrm{Gal}(\tilde{L}_{k}/k_{\infty})$ when $k$ is the rationals, which strengthens our previous result.

Article information

Source
Osaka J. Math., Volume 53, Number 2 (2016), 321-330.

Dates
First available in Project Euclid: 27 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1461781790

Mathematical Reviews number (MathSciNet)
MR3492801

Zentralblatt MATH identifier
1350.11096

Subjects
Primary: 11R18: Cyclotomic extensions 11R23: Iwasawa theory

Citation

Asada, Mamoru. On some properties of Galois groups of unramified extensions. Osaka J. Math. 53 (2016), no. 2, 321--330. https://projecteuclid.org/euclid.ojm/1461781790


Export citation

References

  • M. Asada: Construction of certain non-solvable unramified Galois extensions over the total cyclotomic field, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 32 (1985), 397–415.
  • M. Asada: On Galois groups of abelian extensions over maximal cyclotomic fields, Tôhoku Math. J. (2) 60 (2008), 135–147.
  • G. Cornell: Abhyankar's lemma and the class group; in Number Theory, Carbondale 1979 (Proc. Southern Illinois Conf., Southern Illinois Univ., Carbondale, Ill., 1979), Lecture Notes in Math., 751, Springer, Berlin, 1979, 82–88.
  • Y. Ihara and H. Nakamura: Some illustrative examples for anabelian geometry in high dimensions; in Geometric Galois Actions, 1, London Math. Soc. Lecture Note Ser. 242, Cambridge Univ. Press, Cambridge, 1997, 127–138.
  • J.-P. Serre: Cohomologie Galoisienne, fifth edition, Lecture Notes in Mathematics 5, Springer, Berlin, 1994.
  • J.-P. Serre: Abelian $l$-Adic Representations and Elliptic Curves, W.A. Benjamin, Inc., New York, 1968.
  • J.-P. Serre: Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math. 15 (1972), 259–331.
  • A. Tamagawa: The Grothendieck conjecture for affine curves, Compositio Math. 109 (1997), 135–194.
  • K. Uchida: Galois groups of unramified solvable extensions, Tôhoku Math. J. (2) 34 (1982), 311–317.